Missouri, 2005Flood in Missouri, January 4 to 5, 2005
January 4 to 5, 2005 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 4, 11:00 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 4, 11:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 PM CST TUE JAN 4 2005
.MESOSCALE DISCUSSION...
CONVECTION FIRING AS EXPECTED FROM NORTHERN OKLAHOMA SWWD INTO
WESTERN TEXAS. PRECIPITATION FURTHER NORTH...IN STOUT ISENTROPIC
LIFT REGIME...HAS BEEN MORE SCATTERED IN NATURE BUT A BAND OF
STEADIER PRECIPITATION IS LIFTING NORTHEAST TOWARDS THE KC METRO
AREA.
00Z ETA/GFS RUNS ALL SHIFTING QPF FIELDS FURTHER SOUTH...WITH THE
GFS THE FURTHEST NORTH. OVERALL PREFER ITS SOLUTION GIVEN EVOLVING
THERMAL FIELDS THIS EVENING...AND A SIMPLE DISTANCE/SPEED OFF THE
ONGOING CONVECTION IN OKLAHOMA. SO FAR A WIDESPREAD QUARTER TO HALF
INCH OF ICE HAS BEEN REPORTED NORTHWEST OF A LINE FROM KANSAS CITY
TO TRENTON TO UNIONVILLE. UPWARDS OF AN INCH OF SLEET ALSO HAS BEEN
REPORTED AROUND MARYVILLE.
CURRENT THINKING IS THAT FAR NORTHWEST MISSOURI MAY NOT SEE AS MUCH
SNOW AS ORIGINALLY EXPECTED...BUT COMBINATION OF ICE...SLEET AND
SNOW STILL WORTHY OF A WARNING THROUGH TOMORROW MORNING. BIGGEST
BRUNT OF ICING LATE TONIGHT INTO WEDNESDAY MAY RUN FROM THE SOUTH
SIDE OF KC METRO TO MOBERLY...WITH SLEET BECOMING MORE COMMON ACROSS
THE NORTHLAND EARLY WEDNESDAY. UPDATED FORECASTS REFLECT THESE
CHANGES. CHANGED HEADLINES EARLIER TO A WINTER STORM WARNING FOR
AREAS ALONG AND NORTH OF US HIGHWAY 36...TO BETTER REFLECT STORM
CHARACTERISTICS...AND THIS STILL LOOKS REASONABLE.
FURTHER SOUTH...CONCERNS REVOLVE AROUND HYDRO ISSUES. PORTIONS OF
CENTRAL MISSOURI HAVE ALREADY EXPERIENCED FLASH FLOODING...AND MODEL
FORECASTS ARE QUITE AGGRESSIVE IN QPF IN THESE AREAS. SO LONG AS
TEMPERATURES CONTINUE TO HOLD ABOVE FREEZING FROM BUTLER TO
BOONVILLE...FLASH FLOODING WILL REMAIN A DISTINCT THREAT.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.
MO...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.
FLOOD WATCH IN EFFECT FOR AREAS ALONG A LINE FROM WARRENSBURG TO
FAYETTE FOR TODAY AND TONIGHT.
HUDSON
Hazardous weather outlook, Jan 4, 12:48 PM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 PM CST TUE JAN 4 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051200-
...A SIGNIFICANT WINTER STORM REMAINS ON TRACK TO AFFECT THE REGION
LATE THIS AFTERNOON THROUGH THE DAY WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF FREEZING RAIN WILL SPREAD ACROSS MUCH OF THE OUTLOOK
AREA...WITH SOME SLEET POSSIBLY MIXED IN ACROSS FAR NORTHWEST
MISSOURI...LATE THIS AFTERNOON THROUGH THIS EVENING. ANOTHER ROUND OF
FREEZING RAIN...SLEET AND SNOW WILL ARRIVE LATE TONIGHT INTO THE
MORNING HOURS WEDNESDAY. BY WEDNESDAY AFTERNOON...AREAS ALONG A SWATH
EXTENDING FROM KANSAS CITY AND ST JOSEPH EASTWARD THROUGH MACON AND
KIRKSVILLE CAN EXPECT AN INCH OF ICE ACCUMULATION. AREAS NORTHWEST OF
THIS SWATH WILL LIKELY SEE UP TO 6 INCHES OF SNOW ACCUMULATION
OVERTOP OF A QUARTER INCH OF ICE...WHILE AREAS TO THE SOUTH CAN
EXPECT AROUND A QUARTER INCH OF ICE ACCUMULATION.
ADDITIONALLY...HEAVY RAIN EXPECTED LATE THIS AFTERNOON INTO THE
EVENING HOURS ACROSS CENTRAL MISSOURI...WHERE TEMPERATURES ARE
CURRENTLY JUST ABOVE FREEZING...WILL LIKELY RESULT IN AN INCREASE IN
FLOODING ALONG AREA RIVERS IN STREAMS...MAINLY ALONG AND SOUTH OF A
LINE FROM WARRENSBURG TO FAYETTE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
AFTER THE IMPENDING WINTER STORM EXITS THE AREA DURING THE AFTERNOON
HOURS WEDNESDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
SEAMAN
In the hours before
Local storm report, Jan 4, 8:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM ICE STORM LEAVENWORTH 39.32N 94.92W
01/04/2005 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE LIMBS DOWN, NUMEROUS POWER OUTAGES, SLICK
ROADS THROUGHOUT COUNTY.
&&
LEINSLocal storm report, Jan 4, 8:45 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM ICE STORM 5 ENE EDWARDSVILLE 39.10N 94.73W
01/04/2005 WYANDOTTE KS EMERGENCY MNGR
OCCASIONAL POWER OUTAGES/SURGES. NUMEROUS ACCIDENTS ALONG
INTERSTATE 435. LARGE TREE LIMBS DOWN ACROSS COUNTY.
&&
LEINSLocal storm report, Jan 4, 9:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM ICE STORM RICHMOND 39.28N 93.97W
01/04/2005 RAY MO LAW ENFORCEMENT
.25 INCH ICE ACCUMULATION, MAINLY ON TREES.
0917 PM ICE STORM POLO 39.55N 94.04W
01/04/2005 CALDWELL MO LAW ENFORCEMENT
3-6 INCH DIAMETER TREE LIMBS DOWN
0917 PM ICE STORM PLATTSBURG 39.56N 94.46W
01/04/2005 CLINTON MO LAW ENFORCEMENT
.25 - .50 INCH ICE ACCUMULATION. 3-6 INCH DIAMETER TREE
LIMBS DOWN.
&&
LEINSLocal storm report, Jan 4, 10:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM ICE STORM DONIPHAN 39.63N 95.08W
01/04/2005 DONIPHAN KS AMATEUR RADIO
.25 INCH ICE ACCUMULATION. .50 TO .75 INCH SNOWFALL
ACCUMULATION.
0900 PM ICE STORM ALBANY 40.25N 94.33W
01/04/2005 GENTRY MO LAW ENFORCEMENT
.25 INCH ICE ACCUMULATION
0900 PM ICE STORM BETHANY 40.27N 94.03W
01/04/2005 HARRISON MO AMATEUR RADIO
.50 TO .75 INCH ICE ACCUMULATIONS
0900 PM ICE STORM SAVANNAH 39.94N 94.83W
01/04/2005 ANDREW MO LAW ENFORCEMENT
.50 INCH ICE ACCUMULATION
&&
LEINSLocal storm report, Jan 4, 10:38 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM ICE STORM MAYSVILLE 39.89N 94.36W
01/04/2005 DEKALB MO LAW ENFORCEMENT
.50 TO .75 INCH ICE ACCUMULATION
0900 PM ICE STORM GALLATIN 39.91N 93.96W
01/04/2005 DAVIESS MO LAW ENFORCEMENT
.25 TO .50 INCH ICE ACCUMULATION. TREES DOWN, INTERSTATE
35 SLICK IN AREAS.
1000 PM ICE STORM TRENTON 40.08N 93.60W
01/04/2005 GRUNDY MO AMATEUR RADIO
TREES DOWN, REPORTS OF 800-900 RESIDENTS WITHOUT POWER
COUNTY-WIDE.
1000 PM ICE STORM ATCHISON 39.56N 95.13W
01/04/2005 ATCHISON KS LAW ENFORCEMENT
POWER ON AND OFF, 3 TO 6 INCH TREE LIMBS DOWN. .25 - .50
INCH ICE ACCUMULATIONS.
1015 PM ICE STORM SHAWNEE 39.02N 94.80W
01/04/2005 JOHNSON KS TRAINED SPOTTER
.50 INCH ICE ACCUMULATION
1015 PM ICE STORM PLEASANT HILL 38.80N 94.27W
01/04/2005 CASS MO NWS EMPLOYEE
.25 INCH ICE ACCUMULATION
&&
LEINSLocal storm report, Jan 4, 10:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM ICE STORM ROCKPORT 40.42N 95.52W
01/04/2005 ATCHISON MO AMATEUR RADIO
.50 INCH ICE ACCUMULATION
0930 PM ICE STORM OREGON 39.98N 95.14W
01/04/2005 HOLT MO AMATEUR RADIO
.50 - .75 INCH ICE ACCUMULATION
0930 PM ICE STORM MARYVILLE 40.34N 94.87W
01/04/2005 NODAWAY MO LAW ENFORCEMENT
.50 - 1 INCH ICE ACCUMULATION
&&
LEINSFlood, Howard
- When
- January 4, 11:00 PM CST to January 5, 8:00 PM CST
- Where
- Howard forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
The Moniteau Creek near Fayette crested at 18.92 feet, or 2.92 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kansas, January 4 to 5, 20053 deaths · 2 injured · $30 million · 16 events
- Winter Storm in Nebraska, January 4 to 6, 20052 deaths · 23 events
- Flash Flooding and Flooding in Missouri, January 4 to 6, 20052 deaths · 4 events
- Winter Storm and Winter Weather in Kansas, January 4 to 5, 20051 death · 10 events
- Rip Current in Florida, January 4, 20051 death · 1 event
- Winter Storm in Kansas, January 4 to 5, 2005$6.2 million · 23 events
- Heavy Snow in Iowa, January 4 to 6, 2005$510,000 · 51 events
- Flooding in Ohio, January 4 to 17, 2005$3.5 million · 3 events
- Ice Storm and Heavy Snow in Iowa, January 4 to 6, 2005$190,000 · 18 events
- Winter Storm in Oklahoma, January 4 to 5, 2005$100,000 · 29 events
- Debris Flow in California, January 4, 2005$250,000 · 1 event
- Flood and Lightning Strikes in Oklahoma, January 4 to 8, 2005$175,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439011.